MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Blurred Vision (2137); No Code Available (3191)
Date of Event 12/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt375 14.5 diopter intraocular lens (iol) was explanted due to patient not being happy with their vision.The lens was replaced with a zlb00 14.5 diopter lens.No further information was provided.
 
Additional Manufacturer Narrative
Age/date of birth: (b)(6) 1961.Gender/sex: female.Through followup it was learned that this event involved the left eye of a (b)(6) year old female patient.It was reported that the patient's vision was not as sharp as she would like.Her vision seems smeared.Her vision looks better in the office than when driving.Patient stated that she had pain around the lash line on day one postop.Patient states that the colors are great.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection with the unaided eye showed that the product was cut in half, most probably to make the explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint cannot be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6248486
Report Number9614546-2017-00026
Device Sequence Number19050974
Product Code POE
UDI-Device Identifier05050474606869
UDI-Public(01)05050474606869(17)210629
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/29/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Not provided
06/26/2018
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date04/03/2017
05/02/2017
07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Date Report Sent to FDA01/01/2005